CureZone   Log On   Join
Re: Niacin weirdness
 

Free Clark DVD!
Order this free DVD that includes a testimonial by former State Repres...



Lugolís Iodine Free S&H
J.Crowísģ Lugolís Iodine Solution. Restore lost reserves.



Dr. Clark Shop
Hulda Clark Cleanses



Free Remineralizing Tooth Powder!
Best Teeth Remineralization, Strengthening, and Clea...



Natural, Soothing, Progesterone Oil
Supplementation and Hormone Balancing Based on the...


More
More
trapper/kcmo Views: 2,758
Published: 11 years ago
 
This is a reply to # 1,575,390

Re: Niacin weirdness


http://www.diagnose-me.com/treat/T120793.html


Side-Effects; Counter-Indicators and WarningsVery high doses of nicotinic acid (3-6gm per day) may cause changes in liver structure, with the timed release form of the vitamin seeming more likely to be implicated in this respect. Time-released niacin preparations, while reducing annoying flushing, may significantly increase liver complications during niacin therapy. They are also the most expensive form. Safety data on niacinamide confirms that this form of niacin may be taken at higher supplement levels than nicotinic acid.

Niacin, taken orally as nicotinic acid, can produce redness, warmth, and itching over areas of the skin; this "niacin flush" usually occurs when doses of 50mg or more are taken and is a result of the release of histamine by the cells, which causes vasodilation. This reaction is harmless; it may even be helpful by enhancing blood flow to the "flushed" areas, and it lasts only 10-20 minutes. When these larger doses of niacin are taken regularly, this reaction no longer occurs because stores of histamine are reduced. Many people feel benefit from this "flush", but if it is not enjoyable, supplements that contain vitamin B3 in the form of niacinamide or nicotinamide can be used, as they will not produce this reaction.

In addition to flushing, it may cause headache and stomach ache in some people. Larger amounts can cause elevated blood Sugar levels, jaundice, liver damage, and elevated blood levels of uric acid and may raise homocysteine levels. Symptoms caused by niacin supplements, such as flushing, have been reduced with sustained-release niacin products but these forms of niacin have caused significant liver toxicity, and are not advised. Niacinamide and inositol hexaniacinate have not been linked with the side-effects associated with niacin supplementation.

Large doses can increase the blood Sugar in diabetics, increase risk of gout, and aggravate ulcers. Excessive use of niacin can cause irregular heart rates, cramps, headaches, and liver inflammation.

Supplements are not recommended for those suffering from peptic (stomach) ulcers, diabetes, colitis, asthma, liver disease, or gout.


 

 
Printer-friendly version of this page Email this message to a friend
Alert Moderators
Report Spam or bad message  Alert Moderators on This GOOD Message

This Forum message belongs to a larger discussion thread. See the complete thread below. You can reply to this message!


 

Donate to CureZone


CureZone Newsletter is distributed in partnership with https://www.netatlantic.com


Contact Us - Advertise - Stats

Copyright 1999 - 2021  www.curezone.org

1.730 sec, (2)